Depression Community
quitting zoloft cold turkey
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

quitting zoloft cold turkey

I am 25 yo and have been on zoloft 150 mg for the past year and a half. i recently moved and do not have health insurance so i cannot afford to refill my rx right now. i have been off zoloft for a week and am feeling very dizzy. will this go away and can i just keep not taking it?
Related Discussions
8 Comments Post a Comment
Blank
Avatar_n_tn
I'm no doctor, but I currently ran out of Zoloft much like you, and I was taking a high dosage of 200 mg. Lately I've been having sleep paralysis (which makes me feel like when I'm dreaming, I know I'm dreaming, I want to wake up, and I can't move and I wake up out of breath and extremely panicked) which I thought was just yet another quirk of mine. However, as recently as last night I keep feeling like I'm having electric zaps/tremors go through my body every 30 seconds or so, having sleep hallucinations, headaches, lack of concentration, feel on the brink of seizure/fainting, I'm extremely dizzy, constantly in a state of panic, and extremely confused. Finally, I googled my symptoms because I literally felt like I was going crazy...sure enough I stumbled upon Zoloft withdrawls. I haven't been taking it for about one and a half weeks, and I swear I've never felt so out of control with my body in my entire life.

I really wish my doctor would have told me about what would happen (not just that you 'shouldn't') when you go off Zoloft cold turkey. These symptoms are absolutely the hardest thing I've had to deal with--even harder than the depression and anxiety I took the medication for in the first place. I'm a college student so I'm so afraid I'm going to go into some psychotic state or have a seizure at any moment the way I'm feeling.

I personally think when I do get the medication, I'm going to lower my dosage substantially and hopefully go off of it gradually. I literally feel like I'm a prisoner of this drug's withdrawl (withdrawal) effects, and never EVER want to feel like this again. Not to mention I feel like some drug addict who needs rehab or something crazy...Good luck with your quitting, but I heard that withdrawl (withdrawal) symptoms can last from 1 to 8 weeks... :(
Blank
585414_tn?1288944902
Going off medications is not a good idea but it is of course difficult to know what to do when coverage runs out. As for getting prescriptions for free there is drug coverage through the company called the Patient Assistance Plan. As for health coverage besides Medicaid there is the Medicaid Buy in for Working People with Disabilities if your state has it. Look it up. You can find out more about these options at your local independent living center. There's one in every county of every state. Here's a list:
http://www.ilru.org/html/publications/directory/index.html
Blank
Avatar_f_tn
ILADVOCATE is totally correct, stopping a med like that can be sheer hell. He's given some good info, luckily in the US, you can get meds free under certain conditions.  If you are in Canada, most provinces have a program that you can get most of your psych meds free, I had to do that in BC it's called Plan G, or I would be paying out 200+/mo even with insurance. If you update your profile, it would easier to assist you. No one will know who you are, if you are worried about that.
Blank
Avatar_n_tn
I recently went off Cymbalta - cold turkey.  I could have gradually lowered the dose, but I was so fed up with the side effects that I just wanted to be done with it.  Thankfully, the withdrawals have been relatively minor  but include digestive upsets, trouble sleeping, dizzy, nauseous.  Cymbalta did help me get through a tough time of depression/anxiety and mentally I'm feeling pretty good now.  
Blank
Avatar_f_tn
This was a 2007 post from ginger, so I imagine the cold turkey effects are gone, so we don't need to keep posting to this thread.
Blank
Avatar_m_tn
will Xanax help with withdraws from zoloft
Blank
Avatar_m_tn
I 'am having the same problems  right  now  coming of Zoloft cold turkey 150 mg after a year, , would Xanax help the withdraw  from Zoloft
Blank
480448_tn?1403547723
This thread is very very old.  Please start your own new thread...

http://www.medhelp.org/posts/new_with_new_subject?forum_id=57

Thanks!
Blank
Post a Comment
To
Recent Activity
480448_tn?1403547723
Blank
nursegirl6572 commented on yor stuck with me
15 mins ago
219241_tn?1413541365
Blank
redheadaussie Number 3 of 4 yesterday. ON... Comment
3 hrs ago
1551327_tn?1413260224
Blank
Bubulous commented on yets
3 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX